MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; ANKLE IMPACTOR HANDLE

EXACTECH, INC. VANTAGE; ANKLE IMPACTOR HANDLE
Catalog Number 351-93-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation: concomitant device(s): 351-10-13, 144998006 - fct gap check tl sz 3-4.
 
Event or Problem Description
As reported, impactor handle broke off connection tip to impactor assembly when impacting tibial implant.No part or pieces fell into the patient.Continued case without handle and impacted with broken assembly device.The patient was not adversely affected.The device will be returned.
 
Additional Manufacturer Narrative
H10: capa2019-58 investigation determined the failure observed during evaluation of the device indicates improper use during surgical procedure, as supported by durability testing, review of instrumentation design, and operative technique.
 
Additional Manufacturer Narrative
(h3) upon further review this event does not meet the criteria for reporting as the risk of injury is remote.This instrument captured in this report is attached to a handle and the fractured piece would likely be retained in the handle.

Brand Name
VANTAGE
Common Device Name
ANKLE IMPACTOR HANDLE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10778190
Report Number1038671-2020-00595
Device Sequence Number3884037
Product Code LXH
UDI-Device Identifier10885862290793
UDI-Public10885862290793
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351-93-01
Device Lot Number119730001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/11/2020
11/12/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/13/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;